Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 28, 1997, 8:31 PM CDT for Clay County, Missouri. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 28, 1997, 10:00 PM CDT
- In force
- 89 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Clay County, MO
The radar
The Pleasant Hill radar (KEAX), 57 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2634 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 290130
FFWMCI
MOC047-049-063-290300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
URBAN AND SMALL STREAM FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
831 PM CDT SAT JUN 28 1997
* URBAN AND SMALL STREAM FLOOD WARNING FOR
CLAY COUNTY - NORTHWEST MISSOURI
CLINTON COUNTY - NORTHWEST MISSOURI
DE KALB COUNTY - NORTHWEST MISSOURI
* UNTIL 1000 PM CDT
* SOME STREAMS AND RIVERS AFFECTED
CLEAR CREEK
HOLT CREEK
CASTILE CREEK.
* CAUSE AND EFFECT
THUNDERSTORMS REMAINED NEARLY STATIONARY FROM NEAR MAYSVILLE
TO PLATTSBURG TO LIBERTY. DOPPLER RADAR INDICATED ONE HOUR
RAINFALL AMOUNTS UP TO ONE AND A HALF INCHES.
* FORECAST CONDITIONS
THESE STORMS WILL DRIFT SLOWL@Y WESTWARD THROUGH 930 PM.
FLOODING OF SMALL CREEKS AND STREAMS IS LIKELY...ALONG WITH
FLOODING OF ROADS IN URBAN AREAS.
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:38 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 28, 2:38 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 238 PM CDT SAT JUN 28 1997 FORECAST CHALLENGES WILL BE CHANCES OF PRECIPITATION THROUGH FORECAST PERIOD ALONG WITH TEMPERATURES. AFTERNOON HEATING COMBINED WITH THE PRESENCE OF WEAK BOUNDARY THROUGH SOUTHERN AND WESTERN PORTIONS OF THE FORECAST AREA SHOULD ALLOW SCATTERED/ISOLATED CONVECTION TO FIRE INTO THIS EVENING. ACTIVITY SHOULD DIE DOWN AFTER SUNSET...HOWEVER MODELS FORECAST H7 WAVE TO PUSH INTO FORECAST AREA OVERNIGHT. BOTH PROFILERS AND 12Z UPPER-AIR ANALYSIS HAVE SHOWN THIS FEATURE NICELY. ISOLATED/SCATTERED CONVECTION HAS FIRED OVERNIGHT THE LAST COUPLE OF NIGHTS ACROSS CWA AND SEE NO REASON TO AGAINST PERSISTANCE. WEAK MID-LEVEL FLOW WILL MEAN VERY SLOW MOVING STORMS WITH THREAT FOR SOME LOCALLY HEAVY RAINFALL. AGREE WITH NCEP DISCUSSIONS REGARDING STRENGTH OF NORTHERN PLAINS SYSTEM AND PERSISTANCE OF EAST-WEST BOUNDARY JUST TO THE SOUTH OF THE AREA THROUGH FORECAST PERIOD. TOMORROW AS SURFACE BOUNDARY AND WEAK H7/H5 WAVE REMAIN IN THE VICINITY OF FORECAST AREA...FEEL THAT ISOLATED CONVECTION STILL A POSSIBILITY. BETTER CHANCES FOR PRECIPITATION ENTER INTO THE PICTURE ON SUNDAY NIGHT AND MONDAY AS SIGNIFICANT LLJ DEVELOPS OUT OVER CENTRAL PLAINS AND MODELS HINT AT POSSIBLE MCS. BOTH FWC/FAN GUIDANCE NUMBERS APPEAR TO IN BALLPARK...WITH THE EXCEPTION OF HIGHS ON MONDAY WHEN A COMPROMISE OF THE TWO WILL BE USED. .EAX...NONE. MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:31 PM CDT | Flash Flood Warning | EAX | Clinton, DeKalb | 89 min |
| Jun 28, 10:20 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 55 min |
| Jun 28, 10:29 PM CDT | Flash Flood Warning | EAX | Atchison | 3 hr |
| Jun 29, 6:40 PM CDT | Flash Flood Warning | EAX | Atchison | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.